Pernicious Anaemia Society
15,104 members10,677 posts

menopause and B12 injections

I am going through the menopause, I have been having B12 injections for over a year. Two weeks before my injection is due I start dropping to sleep every time I sit down. . I get excessive bad sweats it just runs down me even my arms and legs, its always worse 2 weeks before my injection and I just wonder if they are connected.

10 Replies
oldestnewest

It certainly sounds as if they are connected. What is the current interval between jabs? Have you tried discussing it with a doctor to see if that interval could be reduced?

1 like
Reply

every 12 weeks and I thought id try on here before doctor. Do you have yhis problem

Reply

No, I don't have that problem. My guess is that it's because of my Y chromosome :-)

4 likes
Reply

lol lol 😃

Reply

I would get what you might be taking for Menopause looked at? Maybe you need a review... I use gel and tablets and they seem to keep me stable, but the consultant did say as you move through the stages it can need reviewing... Of course, it could be the b12 needing a top up, but look at both if you use anything re hrt.... 😊

Reply

not using anything for menapause

1 like
Reply

I suffered a lot from additional problems with pre-menstral anxiety and tiredness when my B12 levels were low - and find that taking artificial progresterone is like a journey into never having had any B12 in my life. I was given some last year as a result of a prolonged bleed - was given 10 days supply but used it for a day - I did resort to using some a few months ago when I had a really heavy bleed but that time I took a fraction of a tablet).

Others seem to experience similar problems with hormonal changes impacting on B12 efficiency.

I did go through a period of hot flushes but in many respects got off lightly - they lasted a few months and then went away ... but irregular periods still going on ... so guess I may meet up with them again. The flushes weren't too bad for me - more of a curiosity than a problem - relatively simple to sit them out.

It certainly does sound as if more B12 would help you - but not sure that GP would be open enough to try it - hope they are though

2 likes
Reply

He's a geeza!

1 like
Reply

insist on seeing a consultant as I had itching due to allergy to estrogen but gel doesn't go through kidney apparently, so I'm doing much better... I am grateful for the appt with the lady at Barts, as GP was useless after 5 sorts of tablet I'd have been dead by the time she'd sorted it out!! However, as Gambit says, the b12 link isn't looked into so I do know what the impact and no one seems to do the joined up thinking there 😞... If Martyn were a woman maybe 😃... Hopefully shared thoughts will help here... Jo

Reply

"every 12 weeks and I thought id try on here before doctor"

Do you have any neurological symptoms?

pernicious-anaemia-society.... Click on Symptoms Checklist

b12deficiency.info/signs-an...

My understanding is that in the UK people with b12 deficiency and neurological symptoms are supposed to get loading injections every 2 days for as long as their symptoms continue to get better then injections every 2 months. This treatment info is on page 8 of "BCSH Cobalamin and Folate guidelines" and also in Management section of next link

patient.info/doctor/pernici...

1 like
Reply

You may also like...